MAUDE Adverse Event Report: ADVANCED ORTHOPAEDIC SOLUTIONS, INC. AOS SMALL BONE NAILING SYSTEM; INTERMEDULLARY FIXATION ROD

ADVANCED ORTHOPAEDIC SOLUTIONS, INC. AOS SMALL BONE NAILING SYSTEM; INTERMEDULLARY FIXATION ROD
Model Number 4020-031
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 09/07/2019
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) a surgery took place for the implant of a fibular nail p/n 1527-225.The sales representative reported that during the routine reaming of the fibula, the 3.1 mm small bone reamer head fractured into multiple pieces (p/n 4020-031).All but one piece was able to be retrieved.The remaining piece was lodged in cortical bone, and the surgeon determined that retrieval of the remaining piece would cause more damage than good to the patient.Though the lot number was retrieved from the broken reamer, the parts were not able to be returned for evaluation.The parts were disposed of immediately after the surgery.An engineering evaluation was unable to repeat the failure as described, and an exact root cause is unknown.

Brand Name
AOS SMALL BONE NAILING SYSTEM
Common Device Name
INTERMEDULLARY FIXATION ROD
Manufacturer (Section D)
ADVANCED ORTHOPAEDIC SOLUTIONS, INC.
3203 kashiwa street
torrance CA 90505
MDR Report Key9158835
Report Number2032480-2019-00013
Device Sequence Number16606528
Product Code HSB
UDI-Device Identifier00848665028850
UDI-Public(01)00848665028850(11)190823(10)171150(240)4020-031
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K163014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4020-031
Device Catalogue Number4020-031
Device Lot Number171150
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2019
Initial Report FDA Received Date10/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age14 YR